Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

October 7, 2021Lanier County, Georgia

NWS Tallahassee, FL issued this special weather statement at Oct 7, 2021, 5:01 PM EDT for Lanier County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 7, 2021, 5:01 PM EDT (21:01 UTC)
Expired
Oct 7, 2021, 5:30 PM EDT
In force
29 min
Issued by
NWS Tallahassee, FL
Hail
0.00 in
Wind
40

County Lanier County, GA

The radar

The Moody AFB radar (KVAX), 13 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.0 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-10-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 980 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-10-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
980 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
842 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

053 
WWUS82 KTAE 072101
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
501 PM EDT Thu Oct 7 2021
 
GAZ161-072130-
Lanier GA-
501 PM EDT Thu Oct 7 2021

...A strong thunderstorm will impact portions of Lanier County
through 530 PM EDT...

At 501 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lakeland, moving southwest at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Lakeland, Moody Air Force Base, Meigs, Courthouse, Greenwood,
Hansell, Stockton and Teeterville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3086 8300 3085 8301 3086 8303 3090 8302
      3092 8304 3095 8304 3095 8318 3103 8318
      3103 8320 3106 8320 3106 8317 3115 8316
      3115 8304 3118 8305 3119 8298 3087 8297
TIME...MOT...LOC 2101Z 062DEG 12KT 3109 8301 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

55-SCHOLL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Oct 7, 4:24 PM EDT, 37 minutes earlier.

Area forecast discussion, Oct 7, 4:24 PM EDT, 37 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
424 PM EDT Thu Oct 7 2021

.NEAR TERM [Through Friday]...

The cutoff low, and shortwave rotating through the cyclonic flow
aloft, is pushing northeast and shower and storm coverage has
lessened compared to this morning. Still, with plenty of moisture in
place, and now a few breaks in the thick lower level clouds,
scattered showers and storms are developing across southwest GA
where instability has grown with daytime heating. Elsewhere,
scattered showers/storms were developing off to the west along a
elongated surface trough extending north to south across the western
Florida Panhandle. These storms have slowly weakened as they move
east, but heavy rain still remains a concern with these storms.
Given the heavy rain that fell this morning across Bay county, and
the potential for some of these shower/storms along the elongated
trough to move into Bay county, we extended the Flash Flood watch
across these Panhandle counties until 00z this evening.

For the overnight hours, another upper level trough embedded in the
cyclonic flow aloft will rotate through the forecast area. With
plenty of moisture in place, additional showers and potentially a
few thunderstorms could develop overnight. The best chance for these
showers/storms is generally along a Panama-City/Albany line.

As this trough continues to push east Friday, we'll finally see a
break in the rain for our heavily impacted areas in the Florida
Panhandle as drier northwest flow aloft begins to move into the
forecast area. The greatest rain chances will be across the Florida
Big Bend where lower and mid-level moisture will be more prevalent.

.SHORT TERM [Friday Night Through Saturday Night]...

As a ridge amplifies over NE CONUS, the cutoff low that has been
dumping rain on our region appears to either extend southward or a
shortwave forms in its wake. This feature brushes quickly passed the
SE states throughout the day on Friday allowing northerly flow to
move in behind it Friday night as a ridge over the Plains slides
eastward. This will kickoff a string of pleasant and relatively
dry days (PoPs ~ 20%). Expect daytime highs generally in the mid
80s with overnight lows generally in the mid to upper 60s.

.LONG TERM [Sunday Through Thursday]...

Ridge building becomes the primary pattern throughout the long term,
which is good news after a long week of near non-stop rainfall along
our Coastal FL Panhandle counties. These areas are near 100% soil
saturation. As the ridge moves over the region we can expect dry
air to filter in making afternoon convection possible to only the
most robust updrafts, otherwise fair weather Cu fields should be
the primary cloud type. Expect daytime highs generally in the mid
to upper 80s, with overnight lows generally in the mid to upper
60s.

&&

.AVIATION...
[Through 18Z Friday]

MVFR/VFR conditions will prevail through the afternoon with
scattered showers/storms expected through the rest of the day.
Expect a return to widespread MVFR/IFR, with localized LIFR,
conditions overnight as low ceilings and fog develops. Rain
showers and potentially a thunderstorm can't be ruled out
overnight as well with the best chance at ECP, TLH, and ABY.
VFR/MVFR conditions will return tomorrow morning, but the low
level stratus could persist into the late morning hours at some
terminals.

&&

.MARINE...

Southeasterly winds of 5 to around 10 knots continue through
tonight, becoming northerly around 10 to 15 knots by Friday night,
which will remain elevated through early next week. Wave heights 1
to 2 feet throughout the period, except slightly higher at times for
areas beyond 20 nautical miles.

&&

.FIRE WEATHER...

Fire weather concerns remain low through the next few days, with
dispersion values increasing slowly on Friday as easterly flow
increases. Showers and thunderstorms are in the forecast again for
this morning and afternoon. Non-critical levels of relative
humidity and light winds expected.

&&

.HYDROLOGY...

The Flash Flood Watch for the FL Panhandle and portions of the
western Big Bend has been extended until 8 pm ET today. Several
rounds of heavy rainfall have fallen over the past couple of days,
with the hardest hit areas south of I-10 from the Western FL Big
Bend into the Panhandle.

WPC maintains a moderate risk for excessive rainfall in the FL
Panhandle where significant flash flooding remains possible. Another
area of concern is across our northern GA counties, where there is a
marginal risk for excessive rainfall, i.e., isolated flash flooding
possible, focused on through this evening.

Rises are being observed on area rivers due to several days of heavy
rainfall. The Sopchoppy River at Sopchoppy is forecast to crest in
moderate flood stage today before falling back below flood stage
tomorrow. The Apalachicola River at Blountstown will also rise into
minor flood stage today as releases from Woodruff Dam increase.
We'll continue to keep an eye on the flashier basins near the coast
with additional rainfall expected through this evening. Otherwise,
despite the recent rainfall over the rest of the area, rivers appear
to be remaining in or below action stage.

For more detailed information on specific river stages and
forecasts, visit: http://water.weather.gov/ahps2/index.php?wfo=tae.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   72  86  67  87  66 /  50  40  10  10   0
Panama City   72  86  68  86  68 /  50  30  10   0   0
Dothan        69  84  64  84  65 /  40  10   0   0   0
Albany        71  85  66  85  65 /  70  40   0  10   0
Valdosta      71  85  67  84  65 /  50  70  20  10   0
Cross City    73  87  69  87  67 /  20  70  40  10   0
Apalachicola  73  84  69  84  69 /  60  40  20  10   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 2 AM EDT /1 AM CDT/ Friday for
     Coastal Bay-Coastal Franklin-Coastal Gulf-South Walton.

     Flash Flood Watch until 8 PM EDT /7 PM CDT/ this evening for
     Calhoun-Central Walton-Coastal Bay-Coastal Franklin-Coastal
     Gulf-Coastal Wakulla-Holmes-Inland Bay-Inland Franklin-
     Inland Gulf-Inland Wakulla-Jackson-Liberty-North Walton-
     South Walton-Washington.

GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Dobbs
SHORT TERM...Oliver
LONG TERM...Oliver
AVIATION...Dobbs
MARINE...Oliver
FIRE WEATHER...Scholl
HYDROLOGY...Oliver

In the hours before

Local storm report, Oct 7, 11:06 AM EDT, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1106 AM EDT THU OCT 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     FLASH FLOOD      4 N WEST BAY            30.35N 85.85W
10/07/2021                   BAY                FL   EMERGENCY MNGR

            FLOODING REPORTED ON VINSON ROAD.

0730 AM     FLASH FLOOD      GULF LAGOON BEACH       30.17N 85.79W
10/07/2021                   BAY                FL   EMERGENCY MNGR

            ROAD FLOODED AT FRONT BEACH ROAD AND S.
            THOMAS DRIVE.

0745 AM     FLASH FLOOD      1 ESE GULF LAGOON BEACH 30.16N 85.77W
10/07/2021                   BAY                FL   EMERGENCY MNGR

            ROAD FLOODED AT N. LAGOON DRIVE AND COUNTRY
            PLACE.

0745 AM     FLASH FLOOD      1 ENE PARKER            30.14N 85.59W
10/07/2021                   BAY                FL   EMERGENCY MNGR

            SOUTH TYNDALL PARKWAY FLOODED BETWEEN BOAT
            RACE RD. AND HICKORY ST.

0800 AM     FLASH FLOOD      1 NNE CALLAWAY          30.16N 85.57W
10/07/2021                   BAY                FL   EMERGENCY MNGR

            ROAD FLOODED AT PARKER ELEMENTARY SCHOOL.

0800 AM     FLASH FLOOD      1 NNE WEST BAY          30.31N 85.85W
10/07/2021                   BAY                FL   EMERGENCY MNGR

            HIGHWAY 79 S TO THE NORTH OF WEST BAY WAS
            CLOSED DUE TO FLOODING.

0800 AM     FLASH FLOOD      CEDAR GROVE             30.17N 85.63W
10/07/2021                   BAY                FL   EMERGENCY MNGR

            E 12TH STREET CLOSED DUE TO FLOODING.

0800 AM     FLASH FLOOD      1 ESE LYNN HAVEN        30.22N 85.63W
10/07/2021                   BAY                FL   EMERGENCY MNGR

            HIGHWAY 389 AND CASON ROAD CLOSED DUE TO
            FLOODING.

0800 AM     FLASH FLOOD      1 E HILAND PARK         30.20N 85.61W
10/07/2021                   BAY                FL   EMERGENCY MNGR

            GAME FARM ROAD AND TRANSMITTER ROAD CLOSED
            DUE TO FLOODING.

0800 AM     FLASH FLOOD      2 E LYNN HAVEN          30.23N 85.62W
10/07/2021                   BAY                FL   LAW ENFORCEMENT

            DERBY WOODS AND HIGHWAY 390 CLOSED DUE TO
            FLOODING.

0800 AM     FLASH FLOOD      1 ENE SPRINGFIELD       30.17N 85.59W
10/07/2021                   BAY                FL   EMERGENCY MNGR

            TRAM ROAD IN FRONT OF VETERANS HOME CLOSED
            DUE TO FLOODING.

0800 AM     FLASH FLOOD      2 SE COLLEGE STATION    30.21N 85.56W
10/07/2021                   BAY                FL   EMERGENCY MNGR

            NEHI ROAD AT STAR AVE CLOSED DUE TO
            FLOODING.

0800 AM     FLASH FLOOD      1 SE SPRINGFIELD        30.15N 85.60W
10/07/2021                   BAY                FL   EMERGENCY MNGR

            3RD AND SENECA STREET CLOSED DUE TO
            FLOODING.

0800 AM     FLASH FLOOD      1 N GULF LAGOON BEACH   30.18N 85.79W
10/07/2021                   BAY                FL   EMERGENCY MNGR

            THOMAS DRIVE AND JOAN AVE CLOSED DUE TO
            FLOODING.

0800 AM     FLASH FLOOD      1 ESE SPRINGFIELD       30.16N 85.59W
10/07/2021                   BAY                FL   EMERGENCY MNGR

            7TH AVE AND TYNDALL PKWY CLOSED DUE TO
            FLOODING.

0800 AM     FLASH FLOOD      1 NE CALLAWAY           30.15N 85.57W
10/07/2021                   BAY                FL   LAW ENFORCEMENT

            STAR AVE AND HIGHWAY 22 CLOSED DUE TO
            FLOODING.

0800 AM     FLASH FLOOD      2 ENE GULF LAGOON BEACH 30.18N 85.76W
10/07/2021                   BAY                FL   EMERGENCY MNGR

            LAIRD AND ALLISON TO JOAN AVE WAS CLOSED DUE
            TO FLOODING.

0800 AM     FLASH FLOOD      1 S LYNN HAVEN          30.21N 85.65W
10/07/2021                   BAY                FL   EMERGENCY MNGR

            HIGHWAY 77 AND MOSLEY WAS CLOSED DUE TO
            FLOODING.

0800 AM     FLASH FLOOD      2 S SOUTHPORT           30.27N 85.64W
10/07/2021                   BAY                FL   EMERGENCY MNGR

            BAILEY BRIDGE ON HIGHWAY 77 HAD FLOODING AND
            WAS BACKED UP TO 2300.

0800 AM     FLASH FLOOD      1 NNE WEST BAY          30.31N 85.85W
10/07/2021                   BAY                FL   EMERGENCY MNGR

            HIGHWAY 79 FLOODED NORTH OF CR 388.

0800 AM     FLASH FLOOD      2 ESE SOUTHPORT         30.28N 85.61W
10/07/2021                   BAY                FL   EMERGENCY MNGR

            2300 AND GCCC TRAINING CENTER WAS CLOSED DUE
            TO FLOODING.

0800 AM     FLASH FLOOD      1 NNE CALLAWAY          30.16N 85.57W
10/07/2021                   BAY                FL   EMERGENCY MNGR

            N FOX ROAD AND HIGHWAY 22 WAS CLOSED DUE TO
            FLOODING.

0800 AM     FLASH FLOOD      BAY HARBOR              30.14N 85.62W
10/07/2021                   BAY                FL   EMERGENCY MNGR

            BUSINESS 98 BETWEEN CHERRY STREET AND PARKER
            WAS CLOSED DUE TO FLOODING.

0900 AM     FLASH FLOOD      3 E CALLAWAY            30.14N 85.52W
10/07/2021                   BAY                FL   EMERGENCY MNGR

            OLD BICYCLE ROAD BRIDGE IS UNDERWATER.

0900 AM     FLASH FLOOD      3 SE TYNDALL AFB        30.03N 85.54W
10/07/2021                   BAY                FL   EMERGENCY MNGR

            TYNDALL PKWY WAS CLOSED DUE TO FLOODING.

&&

DVD/WOOL
Special weather statement, Oct 7, 5:01 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
501 PM EDT Thu Oct 7 2021

GAZ161-072130-
Lanier GA-
501 PM EDT Thu Oct 7 2021

...A strong thunderstorm will impact portions of Lanier County
through 530 PM EDT...

At 501 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lakeland, moving southwest at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lakeland, Moody Air Force Base, Meigs, Courthouse, Greenwood,
Hansell, Stockton and Teeterville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3086 8300 3085 8301 3086 8303 3090 8302
      3092 8304 3095 8304 3095 8318 3103 8318
      3103 8320 3106 8320 3106 8317 3115 8316
      3115 8304 3118 8305 3119 8298 3087 8297
TIME...MOT...LOC 2101Z 062DEG 12KT 3109 8301

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

55-SCHOLL

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 6, 9:49 PM EDTRiver Flood WarningTAECalhoun, Franklin, Gulf, Liberty6 days
Oct 7, 3:34 AM EDTDense Fog AdvisoryTAEMadison5 hr
Oct 7, 4:15 AM EDTSpecial Weather StatementTAEWashington45 min
Oct 7, 4:23 AM EDTTornado WarningTAEBay20 min
Oct 7, 4:27 AM EDTFlash Flood WarningTAEBay3 hr
Oct 7, 4:49 AM EDTSpecial Marine WarningTAE26 min
Oct 7, 4:54 AM EDTSpecial Weather StatementTAEBay66 min
Oct 7, 6:05 AM EDTSpecial Weather StatementTAEBay55 min
Oct 7, 6:12 AM EDTFlash Flood WarningTAEBay, Washington3 hr
Oct 7, 6:34 AM EDTFlash Flood Warning Considerable damage threatTAEBay3 hr
Oct 7, 6:56 AM EDTTornado WarningTAEBay34 min
Oct 7, 7:27 AM EDTFlash Flood Warning Considerable damage threatTAEBay2 hr
Oct 7, 7:44 AM EDTFlash Flood WarningTAEBay3 hr
Oct 7, 7:45 AM EDTTornado WarningTAEBay15 min
Oct 7, 8:52 AM EDTFlash Flood WarningTAEBay, Calhoun, Gulf2 hr
Oct 7, 9:18 AM EDTSpecial Marine WarningTAE42 min
Oct 7, 9:32 AM EDTAreal Flood WarningTAEBay, Washington10 hr
Oct 7, 10:04 AM EDTFlash Flood WarningTAEGulf2 hr
Oct 7, 11:29 AM EDTAreal Flood WarningTAEBay, Calhoun, Gulf9 hr
Oct 7, 12:17 PM EDTRip Current StatementTAEBay, Franklin, Gulf, Walton14 hr
Oct 7, 3:40 PM EDTSpecial Marine WarningTAE35 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.